Alert archive / Ohio / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Mar 24, 2012, 1:21 AM EDT for Adams County, Brown County, Ohio; Mason County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2012, 1:21 AM EDT (05:21 UTC)
- Expired
- Mar 24, 2012, 2:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
Counties Mason County, KY, Adams County, OH, Brown County, OH
The radar
The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
747
WWUS81 KILN 240521
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
121 AM EDT SAT MAR 24 2012
KYZ097-099-100-OHZ079>081-240600-
LEWIS KY-MASON KY-BRACKEN KY-ADAMS OH-BROWN OH-HIGHLAND OH-
121 AM EDT SAT MAR 24 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HIGHLAND...BROWN...WESTERN ADAMS...NORTHEASTERN BRACKEN...MASON AND
NORTHWESTERN LEWIS COUNTIES THROUGH 200 AM EDT...
AT 117 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM AUGUSTA TO PEED...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WASHINGTON...
LEWISBURG...MAYSVILLE...RIPLEY...GEORGETOWN...ABERDEEN...
TOLLESBORO...MOUNT ORAB...MANCHESTER...SARDINIA...WINCHESTER AND WEST
UNION.
ALSO...FEESBURG...STONEY POINT...TUCKAHOE...MOUNT GILEAD...
HAMERSVILLE...FLEMING-MASON COUNTY AIRPORT...DOVER AND MORANBURG ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3846 8388 3875 8404 3910 8401 3915 8368
3884 8340 3850 8360 3850 8362 3852 8364
3852 8366 3845 8386
$$
HATZOSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Mar 23, 10:12 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 23, 10:12 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1012 PM EDT FRI MAR 23 2012 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI VALLEY WILL MOVE SOUTHEAST THROUGH THE WEEKEND. HIGH PRESSURE WILL BUILD IN EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... FEW SHOWERS CONTINUE TO LINGER IN THE NORTHERN PART OF THE FORECAST AREA. BUT THESE WILL CONTINUE TO HEAD NORTHWARDS. MEANWHILE NORTH-SOUTH ORIENTED BAND OF CONVECTION IS VERY SLOWLY HEADING INTO THE WESTERN COUNTIES. THESE STORMS WILL MOVE INTO THE FORECAST AREA AND CONTINUE EAST OVERNIGHT BUT WEAKEN AND DECREASE IN COVERAGE AS THEY DO. AT THIS POINT IT APPEARS THAT MAIN THREAT WILL BE HAIL AND FLOODING FROM TRAINING OF STORMS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... UPPER LOW APPROACHING THE REGION AT THE BEGINNING OF THE PERIOD WILL START MOVING SOUTHEAST WHICH WILL MEAN THAT THE CENTER OF THE SYSTEM WILL PASS JUST TO THE SOUTH. COMBINATION OF COLD TEMPERATURES ALOFT AND DAYTIME HEATING WILL BRING ADDITIONAL CONVECTION ON SATURDAY WITH THE GREATER COVERAGE IN SOUTHERN ZONES. THIS WILL DIMINISH SATURDAY EVENING. A SECONDARY TROUGH AXIS WILL MOVE FROM NORTHWEST TO SOUTHEAST ON SUNDAY. AND WHILE THIS LOOKS PRETTY WEAK...CANNOT COMPLETELY RULE OUT A FEW SHOWERS DEVELOPING ALONG IT. SO KEPT SLIGHT CHANCE POPS FOR THE DAY. HIGH PRESSURE WILL START TO BUILD IN SUNDAY NIGHT. GENERALLY LEANED TOWARDS NAM MOS FOR TEMPERATURES THROUGHOUT. && .LONG TERM /MONDAY THROUGH FRIDAY/... HIGH PRESSURE WILL START OUT THE LONG TERM. WITH COOL NORTHERLY FLOW HIGH TEMPERATURES ON MONDAY WILL BE IN THE MIDDLE 50S ACROSS CENTRAL OHIO TO THE MIDDLE 60S ACROSS NORTHERN KENTUCKY. COOL CONDITIONS WILL CONTINUE MONDAY NIGHT AND EXPECT LOW TEMPERATURES TO DROP DOWN INTO THE 30S. TEMPERATURES HAVE THE POTENTIAL TO DROP DOWN NEAR FREEZING MONDAY NIGHT ACROSS THE EASTERN PORTIONS OF THE FA ACROSS CENTRAL OHIO WHERE CLOUD COVER AND WINDS WILL BE LESS. WILL ADD FROST MENTION TO THE HWO FOR MONDAY NIGHT. TEMPERATURES WILL INCREASE INTO THE 60S ACROSS MOST OF FA DURING THE DAY ON TUESDAY AS SOUTHERLY FLOW BRINGS WARMER AIR INTO THE REGION. A COLD FRONT WILL APPROACH THE AREA TUESDAY NIGHT AND MOVE THROUGH THE FA WEDNESDAY MORNING. THE BEST CHANCE FOR THUNDERSTORM ACTIVITY WILL BE AFTER MIDNIGHT TUESDAY NIGHT THROUGH THE MORNING HOURS ON WEDNESDAY. PRECIPITATION WILL TAPER OFF BY WEDNESDAY AFTERNOON AND DRY CONDITIONS WILL BE PRESENT FOR THE REMAINDER OF THE LONG TERM. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... GENERALLY VFR CONDITIONS FORECAST TO PERSIST THROUGH THE TAF PERIOD. LINE OF THUNDERSTORMS WILL START TO AFFECT TERMINAL OVER THE NEXT FEW HOURS. HAVE ONLY INCLUDED TEMPORARY MVFR CONDITIONS WITH THESE STORMS ALTHOUGH IT COULD BE BRIEFLY LOWER IN ANY STRONGER CORES. EXPECT THIS LINE TO WEAKEN AS IT MOVES EAST OVERNIGHT SO HAVE ONLY INCLUDED VCTS IN THE COLUMBUS TERMINALS. CANNOT RULE OUT SOME MIST DEVELOPING LATE TONIGHT IN A MOIST ENVIRONMENT AND LIGHT WINDS. BUT CONFIDENCE WAS NOT HIGH ENOUGH TO REDUCE VISIBILITIES IN THE TAFS. EXPECT VFR CEILINGS TO DEVELOP WITH HEATING TOMORROW. THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS. BUT PROBABILITY OF AFFECTING ANY PARTICULAR LOCATION WAS NOT HIGH ENOUGH TO INCLUDE IN THE TAFS THIS FAR OUT IN TIME. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...NOVAK AVIATION...
Hazardous weather outlook, Mar 24, 12:13 AM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1213 AM EDT SAT MAR 24 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042-043-051- 060>062-070>073-077>082-088-250415- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-MERCER-AUGLAIZE-DARKE-SHELBY- MIAMI-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-ROSS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1213 AM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ026-044>046-052>056-063>065-074-250415- HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH- LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 1213 AM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES MAY APPROACH FREEZING LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING AS HIGH PRESSURE BUILDS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 24, 12:30 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1230 AM EDT SAT MAR 24 2012
INZ074-KYZ091>093-OHZ077-240500-
DEARBORN IN-KENTON KY-BOONE KY-CAMPBELL KY-HAMILTON OH-
1230 AM EDT SAT MAR 24 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HAMILTON...CAMPBELL...
BOONE...KENTON AND EASTERN DEARBORN COUNTIES THROUGH 100 AM EDT...
AT 1226 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM AURORA TO VERONA...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
DOWNTOWN CINCINNATI...BRIDGETOWN...BURLINGTON...LAWRENCEBURG...
COVINGTON...NEWPORT...CLEVES...
GREENDALE...WALTON...UNION...HIDDEN VALLEY...
OAKBROOK...FLORENCE...ELSMERE...INDEPENDENCE AND ERLANGER.
LAT...LON 3930 8487 3931 8456 3918 8433 3904 8434
3899 8432 3878 8466 3902 8487 3903 8488
3914 8498
HATZOSSpecial weather statement, Mar 24, 12:51 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1251 AM EDT SAT MAR 24 2012
KYZ092-093-096-097-OHZ078-240530-
KENTON KY-PENDLETON KY-BRACKEN KY-CAMPBELL KY-CLERMONT OH-
1251 AM EDT SAT MAR 24 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLERMONT...
CAMPBELL...WESTERN BRACKEN...PENDLETON AND KENTON COUNTIES THROUGH
130 AM EDT...
AT 1248 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MORNING VIEW TO FALMOUTH...MOVING NORTHEAST AT 45
MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CLARYVILLE...
ALEXANDRIA...NEW RICHMOND...WITHAMSVILLE...FELICITY...AMELIA...BETHEL
AND WILLIAMSBURG.
ALSO...BROWNING CORNER...CAMPBELL COUNTY LAKE...ASPEN GROVE...
NEAVE...MOUNT AUBURN...PEACH GROVE...LENOXBURG AND GUBSER MILL ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3855 8422 3858 8421 3856 8435 3886 8457
3903 8432 3908 8431 3905 8402 3877 8405
3855 8419
HATZOSLocal storm report, Mar 24, 12:56 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1256 AM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL FLORENCE 38.78N 84.92W
03/24/2012 M0.75 INCH SWITZERLAND IN TRAINED SPOTTER
&&
SFHSpecial weather statement, Mar 24, 12:57 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1257 AM EDT SAT MAR 24 2012
KYZ092-093-OHZ070-071-077-078-240530-
KENTON KY-CAMPBELL KY-BUTLER OH-HAMILTON OH-WARREN OH-CLERMONT OH-
1257 AM EDT SAT MAR 24 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLERMONT...
WESTERN WARREN...HAMILTON...BUTLER...CAMPBELL AND KENTON COUNTIES
THROUGH 130 AM EDT...
AT 1252 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM ROSS TO NEWPORT...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT HEALTHY...
NORWOOD...FINNEYTOWN...ANDERSON TOWNSHIP...WYOMING...MARIEMONT...
FOREST PARK...READING...FAIRFIELD...DEER PARK...MADEIRA AND
SPRINGDALE.
ALSO...ST. BERNARD...LAYHIGH...FRUIT HILL...ELMWOOD PLACE...MOUNT
HEALTHY HEIGHTS...SHERWOOD...TURPIN HILLS AND PLEASANT RUN ARE NEAR
THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3955 8455 3951 8421 3926 8403 3914 8421
3900 8436 3896 8452 3932 8481
HATZOSLocal storm report, Mar 24, 1:03 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
103 AM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL FLORENCE 38.99N 84.64W
03/24/2012 M0.75 INCH BOONE KY TRAINED SPOTTER
&&
SFHSpecial weather statement, Mar 24, 1:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
121 AM EDT SAT MAR 24 2012
KYZ097-099-100-OHZ079>081-240600-
LEWIS KY-MASON KY-BRACKEN KY-ADAMS OH-BROWN OH-HIGHLAND OH-
121 AM EDT SAT MAR 24 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HIGHLAND...BROWN...WESTERN ADAMS...NORTHEASTERN BRACKEN...MASON AND
NORTHWESTERN LEWIS COUNTIES THROUGH 200 AM EDT...
AT 117 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM AUGUSTA TO PEED...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WASHINGTON...
LEWISBURG...MAYSVILLE...RIPLEY...GEORGETOWN...ABERDEEN...
TOLLESBORO...MOUNT ORAB...MANCHESTER...SARDINIA...WINCHESTER AND WEST
UNION.
ALSO...FEESBURG...STONEY POINT...TUCKAHOE...MOUNT GILEAD...
HAMERSVILLE...FLEMING-MASON COUNTY AIRPORT...DOVER AND MORANBURG ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3846 8388 3875 8404 3910 8401 3915 8368
3884 8340 3850 8360 3850 8362 3852 8364
3852 8366 3845 8386
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:16 PM EDT | Tornado Warning | ILN | Clinton, Greene | 29 min |
| Mar 24, 12:30 AM EDT | Special Weather Statement | ILN | Hamilton | 30 min |
| Mar 24, 12:51 AM EDT | Special Weather Statement | ILN | Clermont | 39 min |
| Mar 24, 12:57 AM EDT | Special Weather Statement | ILN | Butler, Hamilton, Warren | 33 min |
| Mar 24, 1:28 AM EDT | Special Weather Statement | ILN | Montgomery | 32 min |
| Mar 24, 1:47 AM EDT | Severe Thunderstorm Warning | ILN | Adams | 18 min |
| Mar 24, 1:52 AM EDT | Special Weather Statement | ILN | Highland | 23 min |
| Mar 24, 1:55 AM EDT | Special Weather Statement | ILN | Miami, Montgomery | 35 min |
| Mar 24, 2:56 AM EDT | Special Weather Statement | ILN | Madison, Union | 34 min |
| Mar 24, 3:22 AM EDT | Special Weather Statement | ILN | Delaware, Franklin, Union | 38 min |
| Mar 24, 3:58 AM EDT | Special Weather Statement | ILN | Delaware, Licking | 32 min |
| Mar 23, 11:27 PM EDT | Special Weather Statement | ILN | Gallatin, Grant, Owen | 48 min |
| Mar 24, 12:10 AM EDT | Special Weather Statement | ILN | Gallatin, Grant | 35 min |
| Mar 23, 10:49 PM EDT | Special Weather Statement | ILN | Dearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 1 more | 41 min |
| Mar 23, 11:22 PM EDT | Special Weather Statement | ILN | Dearborn, Fayette, Franklin, Union, Wayne | 38 min |
Nearby
Special Weather Statements in Ohio, 2012Special Weather Statements in Kentucky, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.